Try it
Dermatology · Drug reactions: bleomycin pigmentation
Sample itemA patient on chemotherapy develops linear, whip-like hyperpigmented streaks on the trunk after scratching. Which drug is the likely cause?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
B. Bleomycin
Bleomycin causes flagellate hyperpigmentation, probably from localised inflammation and trauma-induced deposition. It resolves slowly. Flagellate erythema also occurs in shiitake mushroom dermatitis.
Option by option
A. Methotrexate
Methotrexate causes mucositis and photosensitivity.
B. Bleomycin (correct)
Correct. Flagellate pigmentation is characteristic of bleomycin.
C. Cyclophosphamide
Cyclophosphamide causes alopecia and haemorrhagic cystitis.
D. Vincristine
Vincristine causes neuropathy.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…